Oklahoma, 2009

Flash Flooding and Hail in Oklahoma, September 21, 2009

September 21, 2009 · NWS TSA · 47 events in 20 counties and zones

Severe thunderstorms occurred over a large part of eastern Oklahoma from the early afternoon hours into the evening hours of the 21st. The continued heavy rain across the area resulted in flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$186,000
Crop damage
None recorded
Events
47

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Severe thunderstorms occurred over a large part of eastern Oklahoma from the early afternoon hours into the evening hours of the 21st. The continued heavy rain across the area resulted in flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 21, 11:41 AM CST, 1 hour 4 minutes earlier.

Area forecast discussion, Sep 21, 11:41 AM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1241 PM CDT MON SEP 21 2009

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
A COLD FRONT WILL MOVE THROUGH EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS LATE THIS AFTERNOON AND TONIGHT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
CAUSE MVFR AND IFR CONDITIONS ACROSS THE REGION.
AFTER 10Z AREAS OF IFR CONDITIONS DUE TO CEILINGS ARE EXPECTED
ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS

&&

.PREV DISCUSSION... /ISSUED 1130 AM CDT MON SEP 21 2009/

DISCUSSION...
OUTFLOW BOUNDARY FROM NEAR COFFEYVILLE TO WESTERN PORTIONS
OF TULSA MOVING SOUTHEAST IS TRIGGERING SHOWERS AND THUNDERSTORMS
AHEAD OF THE COLD FRONT THAT WAS LOCATED ABOUT 100 MILES FURTHER
TO THE WEST. ONGOING FORECAST WAS MAINLY TWEAKED TO WINDS AND
TEMPERATURES. STILL LOOKING AT STRONG TO MARGINALLY SEVERE
STORMS LATE THIS AFTERNOON...MOVING THROUGH EASTERN OKLAHOMA
THIS EVENING AND NORTHWEST ARKANSAS OVERNIGHT. RAINFALL AMOUNTS
ARE LIKELY TO BE A CONCERN WITH ONE TO TWO INCHES COMMON AND
LOCALLY 3 OR 4 INCH AMOUNTS POSSIBLE.

SEVERE THREAT IS NOT ALL THAT GREAT BUT SHOULD NOT BE IGNORED WITH
HAIL AND STRONG WINDS THE MORE LIKELY THREATS. SHEAR VALUES ARE
LOW BUT SUFFICIENT TO CAUSE A LOW TORNADO THREAT AS WELL.

PREV DISCUSSION... /ISSUED 613 AM CDT MON SEP 21 2009/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.

VFR CONDITIONS WILL OCCUR MUCH OF THE DAY.  A COLD FRONT
IS EXPECTED TO MOVE SOUTHEAST ACROSS THE AREA LATER TODAY
AND TONIGHT SHIFTIING THE WINDS AND BRINGING A GOOD CHANCE
OF THUNDERSTORMS.  IFR VSBYS CAN BE EXPECTED WITH THE
STRONGER THUNDERSTORMS ALONG WITH MVFR CIGS.  MVFR CIGS
WILL LINGER BEHIND THE FRONT AND THUNDERSTORMS.|

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....22
AVIATION...15
Hazardous weather outlook, Sep 21, 12:17 PM CST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT MON SEP 21 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
115 PM CDT MON SEP 21 2009

...CHANCE OF SEVERE WEATHER ACROSS THE REGION THIS AFTERNOON AND TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...MAINLY NORTHEAST AND EAST CENTRAL OKLAHOMA.
	ONSET...MID AFTERNOON.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A COLD FRONT WILL ENTER NORTHEAST OKLAHOMA LATE THIS AFTERNOON
AND MOVE SOUTHEAST ACROSS THE REGION DURING THE OVERNIGHT HOURS.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL ACCOMPANY
THE FRONT AND INSTABILITY AND SHEAR ARE SUFFICIENT FOR THE
POSSIBILITY OF SEVERE WEATHER. THE BEST CHANCES FOR SEVERE
WEATHER WILL BE LATE THIS AFTERNOON AND THROUGH THE EVENING
HOURS MAINLY IN NORTHEAST AND EAST CENTRAL OKLAHOMA. BY THE
TIME THE FRONT REACHES NORTHWEST ARKANSAS LATE TONIGHT...THE
INSTABILITY WILL BE DECREASING AND THE RISK OF SEVERE WEATHER
WILL DECREASE AS WELL.

ONE TO TWO INCH RAINFALL AMOUNTS ARE EXPECTED TO BE COMMON AND
LOCAL AMOUNTS OF 3 OR 4 INCHES ARE POSSIBLE WHICH WOULD RAISE
THE POSSIBILITY OF FLASH FLOODING.

WHILE THE RISK OF TORNADOES WILL REMAIN LOW,..THEY ARE POSSIBLE
WITH THE STRONGER THUNDERSTORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORMS COULD LINGER INTO TUESDAY MORNING...ESPECIALLY
IN NORTHWEST ARKANSAS. THE UPPER LEVEL LOW PRESSURE SYSTEM
THAT IS PUSHING THE COLD FRONT THROUGH THE REGION IS EXPECTED
TO CUT OFF AND LINGER OVER THE PLAINS NORTHWEST AND NORTH OF
OKLAHOMA BUT WILL CAUSE OCCASIONAL CHANCES  OF ADDITIONAL
SHOWERS AND THUNDERSTORMS ON THURSDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Sep 21, 10:58 AM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1158 AM CDT MON SEP 21 2009

OKZ055-056-211745-
NOWATA OK-WASHINGTON OK-
1158 AM CDT MON SEP 21 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN NOWATA AND WASHINGTON

AT 1158 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES SOUTHEAST OF COPAN...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WANN AND COPAN.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3699 9552 3680 9586 3689 9593 3700 9583
      3700 9552
TIME...MOT...LOC 1658Z 227DEG 17KT 3687 9586

The radar

The Tulsa radar (KINX), 71 km away, was scanning. The volume nearest the first event began at 18:45 UTC.

Open the radar archive at this moment

Event by event

22 hail, 13 thunderstorm wind, 11 flash flood, 1 lightning. Local standard time, as filed.

Hail, Nowata

When
September 21, 12:45 PM CST
Where
Nowata County, 3 mi NW of Delaware
Measured
0.75 in hail
Reported by
Public
Coordinates
36.811, -95.668

Hail, Creek

When
September 21, 1:36 PM CST
Where
Creek County, Sapulpa
Measured
0.88 in hail
Reported by
Public
Coordinates
36.000, -96.100

Hail, Washington

When
September 21, 1:46 PM CST
Where
Washington County, 5 mi S of Bartlesville
Measured
0.75 in hail
Reported by
Public
Coordinates
36.678, -96.000

Hail, Tulsa

When
September 21, 1:52 PM CST
Where
Tulsa County, 2 mi NW of Tulsa
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
36.170, -95.975

Hail, Tulsa

When
September 21, 2:00 PM CST
Where
Tulsa County, 3 mi W of Tulsa
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
36.150, -96.004

Quarter size hail was reported by the broadcast media in downtown Tulsa.

Hail, Osage

When
September 21, 2:10 PM CST
Where
Osage County, 5 mi W of Skiatook
Measured
1.5 in hail
Reported by
Public
Coordinates
36.370, -96.090

Hail, Osage

When
September 21, 2:15 PM CST
Where
Osage County, Wolco
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.550, -96.080

Hail, Craig

When
September 21, 2:20 PM CST
Where
Craig County, Centralia
Measured
0.88 in hail
Reported by
Public
Coordinates
36.800, -95.350

Hail, Tulsa

When
September 21, 2:30 PM CST
Where
Tulsa County, 6 mi SE of Tulsa
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
36.089, -95.874

Penny size hail was reported near the intersection of 61st Street South and Memorial.

Thunderstorm Wind, Tulsa

When
September 21, 2:30 PM CST
Where
Tulsa County, 5 mi E of Tulsa
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
36.150, -95.860

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs near the intersection of 11th Street South and Garnett.

Thunderstorm Wind, Tulsa

When
September 21, 2:30 PM CST
Where
Tulsa County, Broken Arrow
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.050, -95.780

A trained spotter reported a 60 mile an hour thunderstorm wind gust.

Thunderstorm Wind, Mayes

When
September 21, 2:37 PM CST
Where
Mayes County, 6 mi W of Pryor
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
36.300, -95.428

The broadcast media reported a 60 mile an hour thunderstorm wind gust west of Pryor.

Thunderstorm Wind, Tulsa

When
September 21, 2:49 PM CST
Where
Tulsa County, 1 mi E of Broken Arrow
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.050, -95.762

A trained spotter reported a thunderstorm wind gust of 60 miles an hour.

Hail, Craig

When
September 21, 2:53 PM CST
Where
Craig County, Bluejacket
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
36.800, -95.070

Thunderstorm Wind, Mayes

When
September 21, 3:00 PM CST
Where
Mayes County, Adair
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.430, -95.270

Thunderstorm winds estimated at 70 miles an hour blew down several power poles and the roof off a barn just east of Adair.

Hail, Craig

When
September 21, 3:00 PM CST
Where
Craig County, Welch
Measured
0.75 in hail
Reported by
Post Office
Coordinates
36.870, -95.100

Thunderstorm Wind, Rogers

When
September 21, 3:05 PM CST
Where
Rogers County, 1 mi N of Inola
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.164, -95.500

Thunderstorm winds estimated at 70 miles an hour blew down a large tree.

Flash Flood, Wagoner

When
September 21, 3:10 PM CST to 5:30 PM CST
Where
Wagoner County, 3 mi E of Oneta to 7 mi W of Oneta
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.020, -95.666

Heavy rain caused numerous roads to be barricaded and impassable across the northwest corner of Wagoner County.

Flash Flood, Ottawa

When
September 21, 3:20 PM CST to 6:30 PM CST
Where
Ottawa County, 3 mi N of Commerce to 3 mi W of Commerce
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.973, -94.870

Heavy rains caused several roads across parts of Ottawa County to have water over them. Highway 69A near Quapaw had 2 feet of water over it at a railroad crossing.

Hail, Creek

When
September 21, 3:40 PM CST
Where
Creek County, Sapulpa
Measured
1 in hail
Reported by
Public
Coordinates
36.000, -96.100

Flash Flood, Tulsa

When
September 21, 3:47 PM CST to 5:00 PM CST
Where
Tulsa County, Tulsa to 3 mi S of Tulsa
Cause
Heavy Rain
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
36.150, -95.950

Heavy rain caused severe street flooding in parts of Tulsa. There were reports of cars stalled in high water and intersections being impassable.

Thunderstorm Wind, Okmulgee

When
September 21, 3:50 PM CST
Where
Okmulgee County, 3 mi SW of Morris
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
35.569, -95.888

The Oklahoma mesonet site near Morris recorded a 58 mile an hour thunderstorm wind gust.

Thunderstorm Wind, Wagoner

When
September 21, 3:58 PM CST
Where
Wagoner County, 5 mi W of Wagoner Airstrip
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
35.970, -95.419

The broadcast media reported at 70 mile an hour thunderstorm wind gust west of Wagoner.

Flash Flood, Okmulgee

When
September 21, 4:00 PM CST to 6:00 PM CST
Where
Okmulgee County, Hector to 3 mi SE of Hector
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.830, -95.920

Heavy rain caused flooding of a small stream. The stream flowed over Bixby road.

Thunderstorm Wind, Okmulgee

When
September 21, 4:15 PM CST
Where
Okmulgee County, 8 mi E of Morris
Measured
70 kt (81 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
35.600, -95.708

Thunderstorm winds estimated at 80 miles an hour blew over a grain bin and rolled over a hay baler.

Flash Flood, Wagoner

When
September 21, 4:30 PM CST to 7:30 PM CST
Where
Wagoner County, 4 mi N of Coweta to 4 mi W of Coweta
Cause
Heavy Rain
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
36.008, -95.650

Heavy rains caused numerous streets to be flooded in and around Coweta. Water got into a few homes and businesses.

Flash Flood, Wagoner

When
September 21, 4:30 PM CST to 7:30 PM CST
Where
Wagoner County, 5 mi NE of Broken Arrow to 7 mi E of Broken Arrow
Cause
Heavy Rain
Injuries
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
36.101, -95.717

Flash flooding rolled over a car, injuring its occupant. Several other cars were stranded in the high water.

Flash Flood, Rogers

When
September 21, 4:40 PM CST to 6:30 PM CST
Where
Rogers County, 5 mi S of Claremore to 6 mi SSW of Claremore
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.248, -95.600

Highway 88 south of Claremore was closed briefly due to high water from heavy rain.

Lightning, Mayes

When
September 21, 4:45 PM CST
Where
Mayes County, Strang
Property damage
$25,000
Reported by
Newspaper
Coordinates
36.420, -95.130

Lightning struck a home and caused a fire.

Hail, Delaware

When
September 21, 4:46 PM CST
Where
Delaware County, Colcord
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.270, -94.680

Flash Flood, Okmulgee

When
September 21, 4:50 PM CST to 7:30 PM CST
Where
Okmulgee County, Dewar to 3 mi NNW of Dewar
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.470, -95.930

Heavy rain caused streams to flood and water to over roads across a large part of eastern Okmulgee County.

Hail, Delaware

When
September 21, 4:50 PM CST
Where
Delaware County, 3 mi NE of Colcord
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
36.301, -94.642

Hail, Cherokee

When
September 21, 4:54 PM CST
Where
Cherokee County, Scraper
Measured
0.75 in hail
Reported by
Public
Coordinates
36.100, -94.830

Hail, Muskogee

When
September 21, 5:05 PM CST
Where
Muskogee County, Council Hill
Measured
1.75 in hail
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
35.550, -95.650

Hail, Adair

When
September 21, 5:25 PM CST
Where
Adair County, Baron
Measured
1 in hail
Reported by
Public
Coordinates
35.920, -94.620

Hail, Rogers

When
September 21, 5:45 PM CST to 5:48 PM CST
Where
Rogers County, 4 mi W of Oologah to 1 mi W of Oologah
Measured
1.75 in hail
Property damage
$6,000
Reported by
Law Enforcement
Coordinates
36.450, -95.772

Hail up to golfball size damaged at least two vehicles.

Flash Flood, McIntosh

When
September 21, 5:52 PM CST to 8:00 PM CST
Where
McIntosh County, Hitchita to 2 mi S of Hitchita
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
35.530, -95.750

A highway just southwest of Hitchita was flooded due to heavy rain.

Hail, Adair

When
September 21, 6:00 PM CST
Where
Adair County, 4 mi N of Stilwell
Measured
1 in hail
Reported by
Post Office
Coordinates
35.878, -94.630

Flash Flood, Muskogee

When
September 21, 6:00 PM CST to 9:00 PM CST
Where
Muskogee County, 4 mi N of Wainwright to 4 mi W of Wainwright
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.678, -95.570

Heavy rain caused water to flow over county roads near Wainwright.

Thunderstorm Wind, McIntosh

When
September 21, 6:28 PM CST
Where
McIntosh County, Hanna
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.200, -95.880

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Flash Flood, McIntosh

When
September 21, 6:30 PM CST to 9:30 PM CST
Where
McIntosh County, 4 mi N of Checotah to 4 mi W of Checotah
Cause
Heavy Rain
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
35.488, -95.520

Heavy rains caused county roads to be washed out around Checotah.

Hail, Pittsburg

When
September 21, 6:53 PM CST
Where
Pittsburg County, 4 mi SE of Scipio
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
35.009, -95.920

Hail, Pittsburg

When
September 21, 7:05 PM CST
Where
Pittsburg County, 5 mi NW of Mc Alester
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
34.981, -95.832

Hail, Pittsburg

When
September 21, 7:32 PM CST
Where
Pittsburg County, Blanco
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
34.750, -95.770

Thunderstorm Wind, Haskell

When
September 21, 7:40 PM CST
Where
Haskell County, 2 mi N of Enterprise
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
35.249, -95.380

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Thunderstorm Wind, Pushmataha

When
September 21, 8:25 PM CST
Where
Pushmataha County, 10 mi WSW of Antlers
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.175, -95.782

Thunderstorm winds estimated at 70 miles an hour blew down a few trees and several large tree limbs.

Thunderstorm Wind, Choctaw

When
September 21, 8:55 PM CST
Where
Choctaw County, Boswell
Measured
52 kt (60 mph) estimated gust
Reported by
Post Office
Coordinates
34.030, -95.870

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, September 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 197062, 197064, 197063, 197065, 197066, 197067, 197068, 197069, 197070, 197071, 197072, 197073, 197075, 197076, 197077, 197078, 197079, 197080, 197081, 197082, 197074, 197083, 197084, 197085, 197086, 197087, 197107, 197088, 198218, 197089, 197090, 197091, 197092, 197093, 197094, 197095, 197096, 197097, 197098, 197099, and more.